MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX420T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to miethke that a progav 2.0 with sa20 and distal catheter (part # fx420t) was implanted during a procedure performed on (b)(6) 2017.According to the complainant, the fv046 and fx420t were implanted during the primary surgery with an initial value of 5cmh20.The day after the primary surgery, over-drainage was observed.The pressure value was re-adjusted up to 18cmh20 to cope with over-drainage, and the patient's condition improved.However, ventricular enlargement was observed as a result of the elevated opening pressure, and the valve was re-adjusted down to 2 cmh20 on step by step basis.By decreasing the opening pressure, the patient exhibited over-drainage symptoms and by elevating the pressure, under-drainage symptoms occurred.Shunt radiograph revealed no obstruction of the shunt pathway.Therefore, the patient underwent a revision procedure on (b)(6) 2017 to remove only the gravitational valve.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: unknown, weight: (b)(6), height: 180 centimeters (cm), gender: male.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the valve was manufactured by a qualified employee in feburary 2016.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The valve has a normal pressure rating of 20 cmh20.The valve was inspected as article fx420t.All parameters (opening pressure, reflux, tightness) have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was received in an unknown liquid in the provided return kit.Visual inspection: no significant deformations or damage to the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve was not penetrable.Adjustment test: an adjustment test was not applicabe as the valve has a fixed pressure.Braking force and brake function test: a braking force and brake function test were not applicable as the valve has a fixed pressure.Computer controlled test: the test is performed with miethke computer controlled testing apparatus.The valve was tested by simulating a liquor flow between 60 ml/h down to 5 ml/h and up again to 60 ml/h in vertical position (in acc.To iso 7197).Distilled water was used as test-liquid.The shuntassistant operated within the accepted tolerances.Result: a visual inspection of the valve was performed.No significant deformations or damage to the valve were detected during the visual inspection.Next, the valve permeability was tested, which revealed that the valve was not penetrable.A computer controlled test was performed which confirmed that the shuntassistant operated within the accepted tolerances.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the valve was found to be occluded.This was likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.

Brand Name
PROGAV 2.0 WITH SA20 AND DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12957134
Report Number3004721439-2021-00771
Device Sequence Number17495267
Product Code JXG
UDI-Device Identifier04041906136628
UDI-Public4041906136628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberFX420T
Device Catalogue NumberFX420T
Device Lot Number20031623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2017
Initial Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight65 KG